Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#268310] of John E. Dolbow

Papers Published

  1. Daux, C; Moës, N; Dolbow, J; Sukumar, N; Belytschko, T, Arbitrary branched and intersecting cracks with the extended finite element method, International Journal for Numerical Methods in Engineering, vol. 48 no. 12 (2000), pp. 1741-1760 [1097-0207(20000830)48:12<1741::AID-NME956>3.0.CO;2-L]
    (last updated on 2017/12/16)

    Abstract:
    Extensions of a new technique for the finite element modelling of cracks with multiple branches, multiple holes and cracks emanating from holes are presented. This extended finite element method (X-FEM) allows the representation of crack discontinuities and voids independently of the mesh. A standard displacement-based approximation is enriched by incorporating discontinuous fields through a partition of unity method. A methodology that constructs the enriched approximation based on the interaction of the discontinuous geometric features with the mesh is developed. Computation of the stress intensity factors (SIF) in different examples involving branched and intersecting cracks as well as cracks emanating from holes are presented to demonstrate the accuracy and the robustness of the proposed technique. Copyright © 2000 John Wiley & Sons, Ltd.

    Keywords:
    crack-edge stress field analysis;finite element analysis;voids (solid);

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320